MAUDE Adverse Event Report: WARSAW ORTHOPEDICS VERTEX RECONSTRUCTION SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS VERTEX RECONSTRUCTION SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 7755122
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
It was reported that the patient underwent occipital and posterior cervical fusion at oc-c3 due to non-union on (b)(6) 2017.Post-op, a revision was performed due to loose connector.A second revision was planned as the rod at the hinged end of the connector looked to have broken on one side and the other side, the rod looked to have slid out of the connection to the occipital plate.
 
Additional Manufacturer Narrative
Additional information: image review: post-op x-rays for occipital thoracic fusion show a disconnection of one of the occipital rods.It is unknown how long after surgery this occurred but the implant date is listed as 1 month ago.Given the length of the construct some cervical/occipital motion could pre-dispose to hardware failure at the junction as it is too early for fusion to have occurred.If information is provided in the future, a supplemental report will be issued.

Brand Name
VERTEX RECONSTRUCTION SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key6875059
Report Number1030489-2017-02076
Device Sequence Number11065161
Product Code KWP
UDI-Device Identifier00613994302823
UDI-Public00613994302823
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K071942
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7755122
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/22/2017
Supplement Date Received by Manufacturer09/12/2017
Initial Report FDA Received Date09/19/2017
Supplement Report FDA Received Date10/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;